I have to start tamoxifen , my radiotherapy finished 15/2 .my oncologist told to me start medicine after one week.but am going wait 2weeks for starting.i met one lady she had tamoxifen continually 5years .but after 15years she got Brest cancer again.so don't know anything.,......
I love the advice of "don't go looking for side effects".
As my radiotherapy has been delayed again (was meant to start last Thursday now Tuesday as the earliest) I decided to start taking the Tamoxifen. As I'm hoping to return to work in June I thought better to start sooner rather than later. Also want to feel that I'm doing something rather than just waiting for treatment to start.
Hugs to everyone who needs them
I have to take Tamoxifen for 5 years. My oncologist has told me to start taking them once I have finished radiotherapy. I also have decided to leave a couple of weeks break before I start to take them so I know which side affects belong to which treatment x
Thanks Sharon & June for your replies.
I think I am going to wait until after radiotherapy before I start to take the Tamoxifen. One thing at a time.
I stopped HRT when I was diagnosed. I was on it as I had a hysterectomy and ovaries removed 4 years ago (they thought I had cancer then but I didn't). Had a few warm flushes in the last few weeks, no night sweats which is why I started the HRT originally.
Thanks again for sharing your thoughts
I satrted my tamaxifen about 5 weeks ago, few side effects apart from night sweats, but that coukld be caused by my HRT withdrawal as well.As , i had my rads delayed by another week, cause i was still slightly inflamed the radioligist was biut amazed no doctor or nurse had looked at my boob or nodes since middle feb, i feel fine and he got doctor to have a look,. So im glad really i started it,,as im waiting so long for them. June
I decided to delay mine until after radiotherapy just because I didn't want to have to deal with the side effects of both at the same time. Rads finish tomorrow so I'll start the Tamoxifen in a week or so once the worst of the radiation skin troubles have eased (although in fairness they haven't been nearly as bad as I thought they might be, just a slightly achy boob, some red skin & sore nipple). The prospect of skin troubles along with Tamoxifen-induced hot flushes was just more than I felt I could cope with at the time!
Hope that helps
Thanks for the replies. I'm now 7 weeks post surgery so okay there.
Don't think I'll be running a marathon anytime soon. I think I'm doing well if I walk for 30 minutes each day.
Hugs to everyone who needs them
I was told to wait till 6 weeks after surgery due to the increased risk of DVT by both a general and the tamoxifen so not to 'double up' the risk.
I'm not taking them till at least 6 1/2 weeks later so I can get the London Marathon out the way!!
Hi sparkle, I am on anastrozole and probably will bevfor 10 years. I started mine just before rads, 2 weeks, as my onc. Advised. So far, no real side effects, but always on the look out! the way I see it, have to take it so lets get started. I know there are many different decisions that's why this forum is so valuable. Let us know how you get on. Xxxx
I am due to start radiotherapy soon. I have been prescribed Tamoxifen for 10 years. When did you start to take yours? I have been told I can start it now or delay until after radiotherapy (4 weeks). Makes no difference to long term prognosis. Anybody have an opinion?